Oklahoma, 2005Hail and Damaging Winds in Oklahoma, February 21, 2005
February 21, 2005 · NWS TSA · 4 events in 3 counties and zones
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 20, 7:47 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 20, 7:47 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
747 PM CST SUN FEB 20 2005
.UPDATE...
UPPER SHORT WAVE MOVING EASTWARD FROM THE TEXAS PAN HANDLE
TRIGGERING SHOWERS AND THUNDERSTORMS OVER NORTHERN SECTIONS OF
OKLAHOMA THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO SPREAD EASTWARD THROUGH THE NIGHT ALONG AND NORTH OF
WEAK BOUNDARY THAT IS CURRENTLY ACROSS THE EXTREME NORTHWEST
CORNER OF ARKANSAS THEN WESTWARD TO JUST SOUTH OF TULSA AND
THEN WESTWARD TOWARDS THE THUNDERSTORMS.
HAVE UPDATED FORECAST TO PUT SHOWERS AND THUNDERSTORMS IN FOR THE
REMAINDER OF THE NIGHT WITH THE BEST CHANCES ALONG AND NORTH OF
HIGHWAY 412
THIS SHORT WAVE SHOULD BE OUT OF THE FORECAST AREA BY DAYBREAK SO
DID NOT CHANGE LATER PERIODS. ZONES ALREADY SENT AND REMAINDER
OF PRODUCTS OUT SHORTLY
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
FORECASTER ID= 15
Hazardous weather outlook, Feb 20, 7:48 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
748 PM CST SUN FEB 20 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
738 PM CST SUN FEB 20 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN
MISSOURI...FORMING ALONG A SLOW MOVING COLD FRONT. THESE
THUNDERSTORMS MAY CONTINUE TO DEVELOP SOUTHWESTWARD INTO NORTHWEST
ARKANSAS...WITH THUNDERSTORM CHANCES EXTENDING INTO SOUTHEAST
OKLAHOMA. CONDITIONS ARE MARGINAL FOR SEVERE WEATHER...HOWEVER THE
STRONGER STORMS MAY BE CAPABLE OF PRODUCING UP TO NICKEL SIZE
HAIL.
ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST OKLAHOMA
AFTER MIDNIGHT...WITH THESE THUNDERSTORMS SPREADING INTO NORTHWEST
ARKANSAS LATE TONIGHT. CURRENTLY...NO SEVERE WEATHER IS EXPECTED
WITH THESE LATER THUNDERSTORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS ACROSS NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA SHOULD
CLOSELY MONITOR FOR ANY WARNINGS ISSUED FOR YOUR AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FRONTAL BOUNDARY MOVING INTO THE AREA TONIGHT WILL STALL OUT
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS ON MONDAY...BEFORE
A REINFORCING COLD FRONT MOVES INTO THE REGION TUESDAY. AN UPPER
LEVEL DISTURBANCE MOVING OUT OF THE SOUTHWEST UNITED STATES WILL
COMBINE FORCES WITH THE FRONTAL BOUNDARY...TO BRING A CHANCE OF
THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CLOSELY MONITOR LATER FORECASTS CONCERNING THE THUNDERSTORM
POTENTIAL FOR TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Feb 20, 9:13 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CST SUN FEB 20 2005
ARZ001-002-010-011-019-020-029-210900-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-
913 PM CST SUN FEB 20 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
19 IN EFFECT UNTIL 3 AM CST FOR THE FOLLOWING AREAS
IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES
IN NORTHWEST ARKANSAS
BENTON CARROLL CRAWFORD
MADISON WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN SEBASTIAN
THIS INCLUDES THE CITIES OF...BERRYVILLE...GREEN FOREST...
EUREKA SPRINGS...ROGERS...BENTONVILLE...BELLA VISTA...
SILOAM SPRINGS...FORT SMITH...VAN BUREN...OZARK...CHARLESTON...
FAYETTEVILLE...SPRINGDALE AND HUNTSVILLE.
Special weather statement, Feb 20, 9:57 PM CST, 3 hours before
OKZ054-055-210500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CST SUN FEB 20 2005
OKZ054-055-210500-
OSAGE OK-WASHINGTON OK-
957 PM CST SUN FEB 20 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE AND WASHINGTON
AT 957 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GRAINOLA TO OCHELATA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCHELATA...DEWEY...COPAN...OKESA...PEARSONIA...BIGHEART...FORAKER...
HULAH...GRAINOLA AND BARTLESVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL.Special weather statement, Feb 20, 11:10 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CST SUN FEB 20 2005
OKZ054>057-210600-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
1110 PM CST SUN FEB 20 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON...NOWATA AND CRAIG
AT 1110 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF LENAPAH TO 3 MILES NORTHEAST
OF COPAN TO 6 MILES NORTHEAST OF PAWHUSKA...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCHELATA...DEWEY...COPAN...NOWATA...DELAWARE...LENAPAH...WANN...
PAWHUSKA...OKESA...BIGHEART...HULAH...BARTLESVILLE...CENTRALIA...
HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Special weather statement, Feb 21, 12:02 AM CST, 55 minutes before
OKZ056>058-210700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1202 AM CST MON FEB 21 2005
OKZ056>058-210700-
CRAIG OK-NOWATA OK-OTTAWA OK-
1202 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NOWATA...OTTAWA AND CRAIG
AT 1202 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF HOLLOW TO NEW ALLUWE...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NEW ALLUWE...MIAMI...COMMERCE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...
VINITA...BIG CABIN...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, Feb 21, 12:31 AM CST, 26 minutes before
OKZ063-210730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST MON FEB 21 2005
OKZ063-210730-
DELAWARE OK-
1231 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE
AT 1231 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CLEORA...MOVING EAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLEORA...GROVE AND
BERNICE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Feb 21, 12:36 AM CST, 21 minutes before
OKZ067-070-210730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CST MON FEB 21 2005
OKZ067-070-210730-
MUSKOGEE OK-WAGONER OK-
1236 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WAGONER
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 1236 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF COWETA TO 3 MILES SOUTHWEST OF
JAMESVILLE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PUMPKIN CENTER...WAGONER...
CHOSKA...TULLAHASSEE...PORTER...OKAY...REDBIRD...COWETA...MUSKOGEE...
BOYNTON...SUMMIT...BRAGGS...JAMESVILLE...TAFT...FORT GIBSON AND
HASKELL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Thunderstorm Wind, Muskogee
- When
- February 21, 12:57 AM CST
- Where
- Muskogee County, Muskogee Davis Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.667, -95.367
The ASOS at Davis Field measured a 67 mile an hour wind gust.
Hail, Cherokee
- When
- February 21, 1:15 AM CST
- Where
- Cherokee County, Tahlequah
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.917, -94.967
Thunderstorm Wind, Cherokee
- When
- February 21, 1:15 AM CST
- Where
- Cherokee County, Tahlequah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.917, -94.967
Thunderstorm Wind, Adair
- When
- February 21, 1:30 AM CST
- Where
- Adair County, Stilwell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.817, -94.633
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, February 21, 2005$29 million · 2.75 in hail · 95 events
- Flood in California, February 21, 20051 death · $75,000 · 1 event
- Flash Flooding and Hail in Alabama, February 21, 2005$285,000 · 2.75 in hail · 60 events
- Flash Flooding and Hail in Tennessee, February 21, 2005$1.0 million · 1.75 in hail · 19 events
- Tornado in California, February 21, 2005$650,000 · F0 · 1 event
- Flash Flood in California, February 21, 2005$500,000 · 1 event
- Debris Flows and Flooding in California, February 21 to 22, 2005$308,000 · 4 events
- Flash Flood in California, February 21, 2005$150,000 · 1 event
- Flash Flood in California, February 21, 2005$100,000 · 1 event
- Flash Flood in California, February 21, 2005$50,000 · 1 event
- Winter Weather in Vermont, February 21, 2005$35,000 · 7 events
- Hail and Damaging Winds in Tennessee, February 21, 2005$28,000 · 2 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437361, 5437362, 5437363, 5437364.